Vitamin D: Three peculiar warning signs indicating toxicity from the supplement
Vitamin D is a key nutrient that helps your body absorb calcium to help build strong bones. It’s also important for your immune system, nervous system, and muscles. A deficiency in this vitamin has also been linked to mental illnesses. For this reason, many people should and do take vitamin D supplements, however, taking too much of the vitamin is known to cause toxicity symptoms.
In 2004, the Food and Drug Administration (FDA) learned of a case of a 58-year-old woman with diabetes and arthritis who began taking dietary vitamin D supplements.
The woman began experiencing fatigue, constipation, back pain, forgetfulness, nausea and vomiting.
She was later admitted to hospital due to her slurred speech.
Her blood glucose levels were also checked which were 30 mg per decilitre.
It was reported that the woman’s cause for her toxicity symptoms was due to her mega dosing of vitamin D supplements and extremely high blood levels.
High blood pressure: Hot drink proven to help [TIPS]
Diabetes type 2: Three serious signs in feet [INSIGHT]
How to lose visceral fat: Cheap herb that helps [ADVICE]
When there is too much calcium circulating freely in the bloodstream, the body may not have enough hormones to bind the mineral to the bones effectively, said Medical News Today.
The health site added: “Vitamin D toxicity can cause hypercalcemia and subsequent problems with the bones.
“Some symptoms can include aching or painful bones.”
Treatment includes stopping vitamin D intake and restricting dietary calcium.
Your healthcare professional might also prescribe intravenous fluids and medications.
Taking 60,000 international units (IU) a day of vitamin D for several months has been shown to cause toxicity.
This level is many times higher than the U.S. Recommended Dietary Allowance (RDA) for most adults of 600 IU of vitamin D a day.
For all the latest Health News Click Here